- Professor of Mathematics
Tuesday and Thursday 3:00-4:00pm
Fields of work: Pure and applied mathematics, physics and biology. Specific areas: Differential equations, integrable systems, acoustic and electromagnetic scattering (especially transmission anomalies and resonances), photonic crystals, exciton polaritons and recently micromagnetics.
Invited as one of the three Abel lecturers in the award of the Abel Prize to Peter Lax, The Norwegian Academy of Science and Letters, Oslo, Norway, May 2005
Tovbis, A, Venakides, S, and Zhou, X. "On the long-time limit of semiclassical (zero dispersion limit) solutions of the focusing nonlinear Schrödinger equation: Pure radiation case." Communications on Pure and Applied Mathematics 59.10 (2006): 1379-1432. Full Text
Shipman, SP, and Venakides, S. "Resonant transmission near nonrobust periodic slab modes." Phys Rev E Stat Nonlin Soft Matter Phys 71.2 Pt 2 (February 2005): 026611-. Full Text Open Access Copy
Tovbis, A, Venakides, S, and Zhou, X. "On semiclassical (zero dispersion limit) solutions of the focusing nonlinear Schrödinger equation." Communications on Pure and Applied Mathematics 57.7 (2004): 877-985. Full Text
Hutson, MS, Tokutake, Y, Chang, M-S, Bloor, JW, Venakides, S, Kiehart, DP, and Edwards, GS. "Forces for morphogenesis investigated with laser microsurgery and quantitative modeling." Science 300.5616 (April 4, 2003): 145-149. Full Text
Shipman, SP, and Venakides, S. "Resonance and bound states in photonic crystal slabs." SIAM Journal on Applied Mathematics 64.1 (2003): 322-342. Full Text
Lipton, RP, Shipman, SP, and Venakides, S. "Optimization of Resonances in Photonic Crystal Slabs." Proceedings of SPIE - The International Society for Optical Engineering 5184 (2003): 168-177.
Haider, MA, Shipman, SP, and Venakides, S. "Boundary-integral calculations of two-dimensional electromagnetic scattering in infinite photonic crystal slabs: Channel defects and resonances." SIAM Journal on Applied Mathematics 62.6 (2002): 2129-2148. Full Text
Deift, P, Kriecherbauer, T, McLaughlin, K-R, Venakides, S, and Zhou, X. "A riemann-Hilbert approach to asymptotic questions for orthogonal polynomials." Journal of Computational and Applied Mathematics 133.1-2 (2001): 47-63. Full Text
El, GA, Krylov, AL, Molchanov, SA, and Venakides, S. "Soliton turbulence as a thermodynamic limit of stochastic soliton lattices." Physica D: Nonlinear Phenomena 152-153 (2001): 653-664. Full Text